MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3030C200TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 280 mm thoracic aorta type b dissection.Deployment of thoracic grafts was successful landing just distal to left common carotid artery.It was reported that after the valiant stent graft had laser fenestration performed for access to the left subclavian artery a completion angiogram was performed demonstrating that the valiant stent graft had partially encroached the left common carotid artery.An attempt was made to pull the proximal portion of the valiant stent graft back slightly by use of balloon but was unsuccessful.The physician made the decision to stent the left common carotid with another manufacturer¿s 8 x 27 mm balloon expandable stent to alleviate encroachment.The left common carotid was cannulated and successfully stented.A completion angiogram showed gross patency of the origin of the left common carotid.Per the physician the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6392468
Report Number2953200-2017-00353
Device Sequence Number13578208
Product Code MIH
UDI-Device Identifier00643169346901
UDI-Public00643169346901
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2018
Device Model NumberVAMF3030C200TU
Device Catalogue NumberVAMF3030C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by Manufacturer02/13/2017
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight94